I am extremely allergic to anti-inflammatory drugs. I am in excruciating pain and am to have both knees replaced. I have never been addicted to any drugs.. But yet wont prescribe Darvocet which I have only taken for 3 months a low dose. Now I'm switched to Tramador, and am very concerned of a reaction from it. Even the most distance of Anti Inflammatory s give me hives and I swell up in the face face tongue throat. I did question my Dr about the meds and my worries and if I can just stay on what I was, but was told to take the new meds and see what happens. I said I would in a controlled environment.He said I would not be givin anything else until I tried the new med.. And a controlled environment wasn't needed. Is it or is this drug any risk of being in the same family of drugs.So for now I'm in so much pain I cry.
Tramadol is not in the same class as anti inflammatories. I am too allergic to them but can take tramadol. I would try it and make sure someone is with you so if you do have a bad reaction they can take you to the ER.
Tramadol is a pain medication and it may help your pain. It is not a strong one but it will help better than nothing at all and if you go ahead and try it and it doesn't work you can tell the doctor this and get something different.
Tramadol does work well for some ppl. It is a man-made analgesic. Its exact mechanism of action is unknown but it is similar morphine. Like morphine, tramadol binds to opioid receptors in the brain that are important for transmitting the sensation of pain. It is NOT and NSAID.
I have many, many allergies, including drug allergies and sensitivities. I have made numerous trips to ER with a reaction. I keep benadryl on hand when trying new medications or when I have a reaction to environmental substances. I am concerned when I take something new. The benadryl helps ease that concern. If I am reacting I swallow the benadryl and decide if that will handle it or if it has just bought me some time to get myself to ER. Unless contraindicated you may want to consider keeping some benadryl in the house.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.